Doctor insights on:
Accutane For Acne
Acne is one of the most common skin conditions. It affects about 80% of adolescents. Acne starts as a blockage of the sebaceous glands followed by inflammation. It occurs in areas where there are lots of sebaceous glands, such as the face back and chest. The hallmarks of the condition are blackheads, whiteheads (closed comedones), papules, pustules, cysts, nodules, and sometimes scarring. There are numerous treatments available, both topical and systemic. The most commonly used are benzoyl peroxide, retinoids, and antibiotics ...Read more
Go for it: The internet is full of scare stories about isotretinoin, and it is not for the faint-hearted. However, it's usually the only option for severe acne, and this in turn is a grave personal and professional liability. Anyone who suggests otherwise, or claims there is a "natural" or "magic" cure, or blames the person with the disease, is misleading you. ...Read more
My son just started taking Accutane for acne. Is it safe? Will it work? Tried other things nothing worked.
This : This response is coming from a psychiatrist. Why is a psychiatrist answering your question? Because you asked about the safety of Accutane and there can sometimes be psychiatric side effects. I will leave it to one of the dermatologists to address the non-behavioral health aspects of this medication. I normally donâ€™t recommend that any of my patients who have suffered from a major depression, take accutane. If a patient with a history of depression takes Accutane they should be monitored for any worsening of symptoms. There have been some incidences of depression, suicide thoughts and attempts, aggression, mood swings, personality changes, paranoia and loss of touch of reality while on accutane. There have also been some completed suicides on accutane. For this reason, the dermatologist will usually inquire at each visit if you son has any possible symptoms of depression to include: feeling sad or angry, feeling powerless or hopeless, withdrawing from friends, problems with sleep or appetite or suicidal thoughts. What medication is the best choice is made individually with the patient, the parent and the doctor. Good luck. ...Read moreSee 1 more doctor answer
Yes: The drug is risky unless the patient knows exactly what they are doing. It's wise that only the dermatologists are allowed to prescribe it. ...Read more
Is it supposed to get worst before it gets better while on Accutane for acne treatment? If yes why is it?
Acne: With most acne meds, you will get a little worse before it gets better. Along with the pimples on the surface of your skin, there are others developing deeper in your pores. The meds may bring those forward, so you will initially see more pimples, then as they resolve, you will see fewer of them. ...Read more
I am wondering how severe acne and pimples have to be in order to obtain accutane. My acne is very mild although very persistent.
Took Accutane for acne a year ago now. It has sucked all the oil out of my skin and hair now. How can I get the oils back to my hair its very dry!
Dry hair: Shampoos are true detergents and remove hair oils more than soap does. If you still want to use shampoo,be sure to use a hair conditioner afterwards to restore some of your hair oils. ...Read more
Accutane: Acticin is permethrin, a cream used to treat scabies and other skin parasites. Accutane is a variant of vitamin a that is very useful for severe types of acne - but you'll need a prescription, and you must join a registry (called ipledge) because you cannot get pregnant while you are taking it. ...Read more